Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


darkened veins and Atripla
Mar 3, 2007

I have been on the regimen since acute infection 2.5 yrs ago. My cd4 are 700+ and udetectable virus level. I started Wellbutrin XL about 9 mo ago. Lately (1-2 mo)the veins on the palm of my hand and feet are a lot more noticeable - they look darker specially when I shower, other people have noticed also. Could this be the first signs of lipodystrophy. Also, given toxicity should I stop treatment.

Response from Dr. Henry

Darkened veins on palms/soles of feet would generally not be a sign of of lipodystrophy. Sometimes the FTC portion of Arripla can cause some darkening pigment changes in the locations you describe (seem more common in African American). If your HIV doc or dermatologist thinks that one of the drugs may be causing the problem and no other condition (ie syphilis) then considering a switch off FTC might be an option. KH



Previous
Enlarged Parotid Glads
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement